ANTIDEPESSANT: 8 Yr Old Boy Antidepressant-induced Psychosis

Paragraphs five and six read:  “However for Brayden, the
effects of the treatment offered were terrifying, and
five weeks after starting a course of antidepressants he
suddenly experienced his first psychotic episode.”

” ‘His
behaviour deteriorated to the point where he got out of control and
attempted to harm himself
,’  Ms Rowley said.”

http://www.dailyadvertiser.com.au/news/local/news/general/another-boy-falling-through-mental-health-gaps/1682052.aspx

Another boy falling through mental health gaps

MICHELLE WEBSTER
19 Nov, 2009 01:00 AM
WAGGA boy Brayden Rowley has
a good heart, a wonderful sense of humour and a generous soul his loving mum
just hopes others can see that.

Annette Rowley is desperate for a
diagnosis for her beautiful eight-year-old son, but having exhausted every
available avenue through the NSW mental health system, is now not sure where to
turn.

After reading Karene Eggleton’s journey in The Weekend Advertiser,
the mother of four young boys felt compelled to come forward and let others know
Ms Eggleton’s son’s struggle to find appropriate care is not an isolated one.

While Brayden had displayed obvious signs of anxiety previously, his
condition began to escalate in February this year, and after seeking advice from
his school Ms Rowley turned to Community Mental Health for assistance.

However for Brayden, the effects of the treatment offered were
terrifying, and five weeks after starting a course of antidepressants he
suddenly experienced his first psychotic episode.

“His behaviour
deteriorated to the point where he got out of control and attempted to harm
himself,” Ms Rowley said.

“He felt so bad and he thought he was so bad
that we would be better off without him.”

On one particular occasion, Ms
Rowley called for an ambulance only to be informed none were available and
Braydon was then escorted to hospital in the back of a police van.

Ms
Rowley has since decided to cease Brayden’s antidepressant treatment and has
subsequently seen an improvement in her child.

Brayden has been through
extensive testing at Ms Rowley’s expense, including a cognitive assessment which
determined Brayden fell into the gifted and talented category, and testing by
ASPECT which revealed he is not affected by autism.

Ms Rowley
understands that her son does not fit neatly into any category but without a
diagnosis and individualised treatment, is concerned that he has been placed in
the too-hard basket.

“If the professionals don’t know what to do what am
I supposed to do?” she said.

Greater Southern Area Health Service
(GSAHS) chief executive Heather Gray yesterday said she was concerned that
Brayden’s family felt he was not receiving the level of care and treatment
expected from the mental health service.

Ms Gray said a senior manager
from the Wagga Wagga Community Mental Health team was attempting to contact Ms
Rowley today to discuss her concerns.

She said the GSAHS was unable to
comment publicly on individual cases.

583 total views, 2 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., Recent Cases Blog and tagged , , , , , , , , , , , , , , , , , , , .

Ann Blake-Tracy

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply